Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 370, NWS Tulsa, OK

August 15, 2024Mayes County, Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2024, 6:26 PM CDT for Mayes County, Rogers County, Wagoner County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2024, 6:26 PM CDT (23:26 UTC)
Expired
Aug 15, 2024, 7:15 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Mayes County, OK, Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 6:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:10 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 15, 2:10 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
210 PM CDT Thu Aug 15 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight)
Issued at 210 PM CDT Thu Aug 15 2024

Weak front currently extends from south central KS into SW OK
with a plume of elevated moisture and isolated convection
remaining draped across across NE OK. Guidance remains in good
agreement in scattered storms developing along the frontal
boundary and also expanding within the mid level moist axis as the
approaching mid level passes the region through the evening.
Effective shear values support some stronger multicell to brief
supercell structure and the strongest storms will be capable of
both hail and locally damaging downburst winds. Storm coverage is
likely to peak by mid evening with a gradual decrease while
focusing more eastward within the strengthening overnight low
level jet.

&&

.LONG TERM...
(Friday through Thursday)
Issued at 211 PM CDT Thu Aug 15 2024

Dangerous heat index / wet bulb globe temps are likely to continue
tomorrow. Uncertainties are somewhat higher tomorrow regarding
temp and dewpoint trends pending the coverage and duration of
tonights convection. A weak sfc boundary is likely to align across
SE OK by mid afternoon and isolated storms are possible in
vicinity of this boundary. Additional storms are expected to
develop across KS and spread southeastward into NE OK by late
afternoon or early evening. This storms will be accompanied by a
stronger corridor of winds aloft and are likely to maintain a risk
of severe weather as they spread southeastward into E OK / NW AR.
As the severe risk wanes by late evening, the developing low
level jet will be orthogonal to the remnant cold pool and there
is potential for a localized area of heavier rainfall totals to
develop through Saturday morning.

Hot and humid conditions will continue into the weekend and
additional heat advisories and/or warnings may be needed.
However, the general trend should be for high temps to cool
slightly as the upper ridge axis shifts more westward. This may
also allow slightly drier air to spread into parts of the region
while also maintaining low chances for daily showers and storms.

&&

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Thu Aug 15 2024

VFR conditions will prevail through the forecast period. By late
this afternoon isolated to scattered thunderstorms are expected to
develop along an outflow boundary across northeast OK. AS such the
NE OK sites will include VCTS from about 00-05z this evening.
Very low probability of direct flight impacts at any one site.
SLim chance of some storms holding together into NW AR, but have
not included at this time due to low confidence.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  99  75  99 /  40  20  30  10
FSM   79 100  78  99 /  10  20  20  20
MLC   77  99  76  99 /  10  20  10  10
BVO   71  98  70  98 /  40  20  50  10
FYV   74  98  72  96 /  20  20  40  30
BYV   73  98  70  94 /  20  20  50  30
MKO   76  98  75  97 /  20  20  30  20
MIO   72  97  70  94 /  50  20  60  20
F10   74  99  75  99 /  20  10  20  10
HHW   78 100  76 102 /   0  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>059-062-
     063-068-069-073-075.

     Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>059-
     062-063-068-069-073-075.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ060-
     061-064>067-070>072-074-076.

     Excessive Heat Warning from noon to 9 PM CDT Friday for OKZ060-
     061-064>067-070>072-074-076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
     011.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

     Excessive Heat Warning from noon to 9 PM CDT Friday for ARZ019-
     020-029.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...14
Hazardous weather outlook, Aug 15, 4:44 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Thu Aug 15 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Thu Aug 15 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 5 PM.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma and West-Central Arkansas.

DISCUSSION...
Dangerous heat is the main concern across eastern Oklahoma
and western Arkansas this afternoon and into the early evening,
with heat index values topping out in the 105 to 115 degree range.
Conditions will improve after sunset this evening.

Isolated to scattered thunderstorms are expected to develop ahead
of a frontal boundary near the Kansas border later this afternoon
through the evening across northeast Oklahoma. The environment is
favorable for severe downburst winds from any sustained surface
based storms that can get going. Later on this evening, more
storms are expected to develop near the boundary across far
northeast Oklahoma into northwest Arkansas. While having less of a
severe threat, some tendency for the storms to train over the same
areas suggests that locally heavy rainfall will be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY thru SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
A secondary uptick in storm coverage and severe potential will be
Friday afternoon and evening as storms move into the region from
Kansas. Outside of any relief from rain/storms, dangerous heat
will persist thru the weekend. Relatively cooler temps are
expected next week as the upper ridge shifts west away from the
region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 15, 6:07 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
607 PM CDT Thu Aug 15 2024

OKZ061-067-152330-
Rogers OK-Wagoner OK-
607 PM CDT Thu Aug 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ROGERS AND NORTH
CENTRAL WAGONER COUNTIES THROUGH 630 PM CDT...

At 606 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Verdigris, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Claremore...                      Catoosa...
Verdigris...                      Inola...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 235 and 257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

&&

LAT...LON 3635 9543 3629 9543 3610 9557 3615 9576
      3616 9576 3617 9581 3621 9582 3638 9575
TIME...MOT...LOC 2306Z 283DEG 22KT 3628 9567

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:50 PM CDTExcessive Heat WarningTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 11 more31 hr
Aug 15, 1:50 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Latimer and 7 more31 hr
Aug 15, 6:07 PM CDTSpecial Weather StatementTSARogers23 min
Aug 15, 6:59 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.